Alert archive / Missouri / Tornado Warnings in 2023
Tornado Warning 45, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 15, 2023, 5:05 PM CDT for Wayne County, Missouri. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2023, 5:05 PM CDT (22:05 UTC)
- Expired
- May 15, 2023, 5:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
County Wayne County, MO
The radar
The Paducah radar (KPAH), 136 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.1 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1000 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
429
WFUS53 KPAH 152205
TORPAH
MOC223-152230-
/O.NEW.KPAH.TO.W.0045.230515T2205Z-230515T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
505 PM CDT Mon May 15 2023
The National Weather Service in Paducah has issued a
* Tornado Warning for...
Southeastern Wayne County in southeastern Missouri...
* Until 530 PM CDT.
* At 504 PM CDT, a severe thunderstorm capable of producing a
tornado was located between Williamsville and Greenville, moving
east at 15 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Lake Wappapello State Park, Shook and Wappapello.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3713 9052 3707 9013 3698 9020 3697 9020
3696 9021 3696 9022 3695 9022 3692 9025
3699 9055
TIME...MOT...LOC 2204Z 286DEG 11KT 3703 9046
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
York1 follow-up statement
918
WWUS53 KPAH 152218
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
518 PM CDT Mon May 15 2023
MOC223-152230-
/O.CON.KPAH.TO.W.0045.000000T0000Z-230515T2230Z/
Wayne MO-
518 PM CDT Mon May 15 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
SOUTHEASTERN WAYNE COUNTY...
At 517 PM CDT, a severe thunderstorm capable of producing a tornado
was located south of Greenville along Highway 67, or just west of
Lake Wappapello State Park, moving east at 15 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Lake Wappapello State Park, Shook and Wappapello.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3707 9013 3698 9020 3697 9020 3696 9021
3696 9022 3695 9022 3692 9025 3698 9050
3712 9044
TIME...MOT...LOC 2217Z 286DEG 11KT 3702 9041
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
YorkWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 15, 2:53 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, May 15, 2:53 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Paducah KY 253 PM CDT Mon May 15 2023 .SHORT TERM...(Tonight through Wednesday night) Issued at 253 PM CDT Mon May 15 2023 Models show a surface low, currently sitting over extreme northeast Oklahoma, moving over the PAH forecast area by 12z Tuesday, then moving east away from our area by late Tuesday. Isolated thunderstorms have developed along an associated warm front across portions of southeast Missouri early this afternoon. Showers and thunderstorms will continue to develop and become more numerous and widespread this evening and overnight. The highest PoPs will be across our western half of counties this evening, and across the north half late tonight along the warm front. As the low and associated cold front move into the PAH fa by early Tuesday, the focus of highest PoPs will shift to our eastern half of counties late Tuesday morning into Tuesday afternoon. Dry conditions will return by Tuesday evening. Precipitable water amounts in the 1.5 to 2 inch range means we will continue to see very efficient rain makers, with very heavy rainfall expected with thunderstorms. Isolated flooding will be possible, especially in areas that have already received heavy rainfall. The highest rainfall amounts through Tuesday will be just west and north of our region, so any flood concerns should not be widespread enough to issue any headlines for our counties at this time. Dry conditions will return by Tuesday evening as surface high pressure builds southward over the Great Lakes region. Drier and cooler air will filter into the PAH forecast area for Tuesday night. Dew points will drop from the 60s today to the middle to upper 50s by Wednesday. Highs Tuesday will be in the upper 60s north to near 80 degrees south, then the drier air mass Wednesday will allow temperatures to warm more efficiently into the upper 70s to lower 80s. Lows tonight will be well above normal in the 60s, then readings will drop back top more seasonable values Tuesday night and Wednesday night in the 50s. .LONG TERM...(Thursday through Monday) Issued at 253 PM CDT Mon May 15 2023 Although there are still timing differences among the models, they are in good agreement on the sequence of events in the long term. Thursday will be mostly sunny and pleasant as high pressure passes to our northeast. Highs will range from 75 to 80 with pleasant dew points from 45 to 50. Thursday night will be cool with lows in the 50s. Beyond that, a cold front will move southeast across our region sometime in the Friday through Saturday time frame. The models have not been consistent with the timing of this feature. The latest model blend has pushed the frontal passage back to Saturday. In any case, warmer south winds will develop ahead of the front Thursday night or Friday. Highs Friday will be in the lower to mid 80s with dew points rising to near 60. Based on the latest nbm (model blend), precip chances will increase Friday afternoon and especially Friday night. The duration of the southerly return flow will not be long enough for much of an air mass recovery. Dew points are forecast to be mostly in the upper 50s ahead of the front. Some thunder is likely, but the potential for intense convection appears limited at this time. Saturday depends on the timing of the front. Based on the slower trend of the models, pops are in the likely category for parts of the area Saturday. A morning frontal passage is forecast, which would not allow daytime heating to destabilize the atmosphere. Highs are forecast to be in the 70s. Sunday through Monday are forecast to be mostly sunny and pleasant once again. A vigorous 500 mb trough will pass to our east, leaving our region in a dry northwest flow. Daily highs will be in the mid to upper 70s with lows in the 50s. && .AVIATION... Issued at 253 PM CDT Mon May 15 2023 Isolated to scattered showers are expected at KCGI/KPAH from 22z-01z, with TSRA possible after 01z. At KMVN/KEVV/KOWB, isolated to scattered showers are expected after 04z, with TSRA possible mainly after 11z. MVFR cigs at KCGI/KPAH will improve to VFR by 22z, and all sites will be have VFR conditions through much of tonight, with cigs dropping to MVFR and IFR late in the TAF period. MVFR conditions will be possible with any thunderstorms. Winds will be light and variable to northeast to 5-10kts. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...RST LONG TERM...JGG AVIATION...RST
Hazardous weather outlook, May 15, 3:18 PM CDT, 1 hour 47 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 318 PM CDT Mon May 15 2023 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-162030- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 318 PM CDT Mon May 15 2023 /418 PM EDT Mon May 15 2023/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight Thunderstorm chances will continue through tonight. Locally heavy rainfall and lightning are the most likely hazards; however, an isolated severe thunderstorm will be possible into this evening. Localized damaging winds and marginally severe hail will be possible in the strongest storms through this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorm chances continue through Tuesday morning. Locally heavy rainfall and lightning are the most likely hazards; however, a few strong storms will be possible bin the morning over the Pennyrile. There is a chance of thunderstorms Friday afternoon into early Saturday. Locally heavy rainfall and lightning are the most likely hazards at this time. .SPOTTER INFORMATION STATEMENT... Spotter reports of any severe weather hazards or flooding issues are appreciated.
In the hours before
Special weather statement, May 15, 3:38 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Paducah KY
338 PM CDT Mon May 15 2023
MOZ100-107-152115-
Carter MO-Wayne MO-
338 PM CDT Mon May 15 2023
...A strong thunderstorm will impact portions of northeastern Carter
and northwestern Wayne Counties through 415 PM CDT...
At 338 PM CDT, Doppler radar was tracking strong thunderstorms just
west of Piedmont, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Piedmont around 355 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3705 9078 3714 9078 3714 9076 3717 9076
3717 9074 3718 9074 3727 9073 3727 9055
3732 9055 3710 9042 3699 9079 3705 9083
TIME...MOT...LOC 2038Z 241DEG 11KT 3711 9077
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JGGSpecial weather statement, May 15, 4:05 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Paducah KY
405 PM CDT Mon May 15 2023
KYZ001-MOZ112-114-152145-
Fulton KY-New Madrid MO-Mississippi MO-
405 PM CDT Mon May 15 2023
...A strong thunderstorm will impact portions of western Fulton,
south central Mississippi and eastern New Madrid Counties through 445
PM CDT...
At 404 PM CDT, Doppler radar was tracking a strong thunderstorm over
Marston, or just southwest of New Madrid, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Lilbourn and Howardville around 415 PM CDT.
Other locations in the path of this storm include New Madrid,
Hunter-Dawson State Historic Site and Farrenburg.
This includes Interstate 55 between Mile Markers 37 and 57.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3651 8972 3678 8952 3661 8926 3646 8947
3647 8950 3650 8949 3650 8953 3648 8952
3646 8952 3643 8955 3641 8954 3640 8955
TIME...MOT...LOC 2104Z 219DEG 11KT 3652 8958
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
YorkLocal storm report, May 15, 4:27 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
427 PM CDT MON MAY 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL PIEDMONT 37.15N 90.70W
05/15/2023 E1.00 INCH WAYNE MO BROADCAST MEDIA
&&
MYSpecial weather statement, May 15, 4:32 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Paducah KY
432 PM CDT Mon May 15 2023
MOZ100-152200-
Wayne MO-
432 PM CDT Mon May 15 2023
...A strong thunderstorm will impact portions of central Wayne County
through 500 PM CDT...
At 432 PM CDT, Doppler radar was tracking a strong thunderstorm
5 miles east of Piedmont, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Greenville, Sam A. Baker State Park and Lodi.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3720 9073 3732 9043 3731 9034 3709 9025
3703 9067
TIME...MOT...LOC 2132Z 252DEG 13KT 3714 9062
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
YorkSpecial weather statement, May 15, 4:47 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Paducah KY
447 PM CDT Mon May 15 2023
MOZ110>112-114-152230-
Stoddard MO-New Madrid MO-Scott MO-Mississippi MO-
447 PM CDT Mon May 15 2023
...A strong thunderstorm will impact portions of west central
Mississippi, south central Scott, northeastern New Madrid and east
central Stoddard Counties through 530 PM CDT...
At 446 PM CDT, Doppler radar was tracking a strong thunderstorm
about 5 miles north of New Madrid, moving north at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sikeston, East Prairie, New Madrid, Miner, Hunter-Dawson State
Historic Site, Morehouse, Matthews, Canalou and Farrenburg.
This includes the following highways...
Interstate 57 in Missouri between Mile Markers 1 and 5.
Interstate 55 between Mile Markers 47 and 68.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3659 8948 3661 8970 3693 8971 3689 8933
TIME...MOT...LOC 2146Z 186DEG 12KT 3668 8959
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
YorkThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 3:38 PM CDT | Special Weather Statement | PAH | Wayne | 37 min |
| May 15, 3:55 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 35 min |
| May 15, 4:05 PM CDT | Special Weather Statement | PAH | New Madrid | 40 min |
| May 15, 4:32 PM CDT | Special Weather Statement | PAH | Wayne | 28 min |
| May 15, 4:40 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Stoddard, Wayne | 50 min |
| May 15, 4:47 PM CDT | Special Weather Statement | PAH | Mississippi | 43 min |
| May 15, 5:14 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Stoddard | 31 min |
| May 15, 5:26 PM CDT | Tornado Warning | PAH | Stoddard | 34 min |
| May 15, 6:00 PM CDT | Special Weather Statement | PAH | Stoddard | 45 min |
Nearby
Tornado Warnings in Missouri, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.